My wife bought an 875mg Curcumin Complex supplement. The recommended dosage on the bottle is 2 capsules per day. I started on just one capsule a day and was OK, but when I increased the dosage to 2 capsules a day I started to get bouts of low blood pressure with dizziness, nausea e.t.c Has anyone tried this supplement, I would like to know whether it was coincidence or whether the Curcumin caused the drop in blood pressure?
Thanks for your post.
Curcumin is the active ingredient found in turmeric and there is some evidence that curcumin may be beneficial in Parkinson’s.
However the research is still in the laboratory stages and hasn’t been tested on people with Parkinson’s. In the lab if nerve cells “with Parkinson’s” are given curcumin it may protect them from dying.
You can read more about this here: http://bit.ly/11T9mCO
At the moment there is relatively little evidence to suggest that dietary changes can significantly influence Parkinson's symptoms. The evidence available for these supplements is mostly anecdotal and large scale clinical trials would be required before we can conclude if they are useful or not.
It’s difficult to know whether the changes to your blood pressure are as a result of taking this supplement as some people with Parkinson’s do experience changes to their blood pressure due to their condition. You can read more about this here – http://bit.ly/1AfcDYN
We would recommend that you stop taking the supplement and discuss this with your specialist or GP as soon as possible.
The Research Team